MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM; IMPLANT, TRAUMA

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM; IMPLANT, TRAUMA
Catalog Number 0202263012
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2.Report source: new zealand.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial surgery with ncb plate on unknown date and subsequently underwent a revision surgery due to plate fracture.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
It was reported that during a procedure, the plate was fractured prior to being implanted in the patient, this plate was discarded, and another ncb plate was used for the operation.No harm to the patient.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b1, b4, b5, d6b, g3, g6, h1, h2, h6, h11.Corrected: e1 (address - line 1) d6b.Explant date should be removed; it was confirmed that the product was never implanted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The reported product was not returned to the product surveillance team as it was discarded.However, one image was provided upon complaint receipt showing the ncb plate.The image shows the plate in the operating theater, as it is covered in blood and bio-debris.Of note, the plate appears to show several damages in the form of scratches and notches.Additionally, there is an incomplete fracture going from the side of the plate to a screw hole.Further, cracks can be identified at another screw hole.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Per surgical technique it is stated that "if additional contouring is required, use the bending press inserts and the corresponding bending press.Be aware that bending the plate may decrease its fatigue strength.Furthermore, the locking mechanism of the ncb hole may be damaged and, therefore, may no longer function.Do not use a hole that has been altered by contouring for locking." based on the available information, the reported event can be confirmed.However, with the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21401366
Report Number0009613350-2025-00067
Device Sequence Number9455990
Product Code HRS
UDI-Device Identifier00889024292697
UDI-Public(01)00889024292697(17)340201(10)3186491
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number0202263012
Device Lot Number3186491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer04/02/2025
05/16/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/23/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexUnknown
Patient Weight110 KG